Posted by KaraS on November 23, 2004, at 14:40:05
In reply to Re: Is there ANYTHING that DOESN'T cause weight gain?, posted by saw on November 23, 2004, at 1:11:20
Yes, there are other drugs that don't cause weight gain. In fact some of them tend to cause weight loss. The tradeoff is that with these drugs you generally have to deal with insomnia, increased anxiety and/or tachycardia.
Desipramine or lofepramine, Wellbutrin/Zyban (bupropion), Parnate, stimulants are the ones that come to mind now. I don't think Provigil causes weight gain either. People on Cymbalta/duloxetine have spoken about weight loss at first but then it seems to stabilize. Selegiline with phenylalanine is another option though there aren't a lot of doctors willing to prescribe it because they just don't know much about it. If/when the selegiline patch comes out in the US, that will be another great option. (I don't know where you are located so I dont know how many of these meds are available to you.)
I am currently starting on low dose selegiline with phenylalanine. If that doesn't work out for me then I'll try Parnate. The latter is a very powerful MAOI medication that seems to have a good track record with treatment resistant depressives. It has the drawback and the risks of the MAOI diet however.
Bottom line is you CAN get adequate treatment for your depression and NOT gain weight. In fact, there are meds that can help you lose weight.
Hope this helps.